Illinois, 2012Flash Flood and Flood in Illinois, August 26 to 27, 2012
August 26 to 27, 2012 · NWS LOT · 2 events in 2 counties and zones
During the evening of August 26th, torrential rain fell across portions of the Chicago Metropolitan area causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of August 26th, torrential rain fell across portions of the Chicago Metropolitan area causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 26, 4:49 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 26, 4:49 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 PM CDT SUN AUG 26 2012
.DISCUSSION...
228 PM CDT
MAIN FORECAST CONCERNS ARE WITH RAINFALL TRENDS TONIGHT INTO
MONDAY...AND THEN A PERIOD OF DRY WEATHER THROUGH MID-WEEK BEFORE
REMNANTS OF TROPICAL SYSTEM ISAAC FLIRT WITH THE MIDWEST AND OHIO
VALLEY LATER IN THE WEEK.
EARLY AFTERNOON REGIONAL RADAR MOSAIC DEPICTS AN AREA OF FAIRLY
HEALTHY RAINFALL OCCURRING FROM SOUTHEAST IOWA INTO NORTHWEST AND
NORTH CENTRAL IL...AND ACROSS PARTS OF SOUTHEAST WI. THIS AREA OF
PRECIPITATION IS IN ASSOCIATION WITH AN ELONGATED POSITIVE-TILT
UPPER TROUGH OVER THE MIDWEST...WITH A FAIRLY WELL-PRONOUNCED
MID-LEVEL CIRCULATION NOTED OVER SOUTHEAST IA AND A SURFACE LOW
PRESSURE WAVE ALONG THE IA/MO BORDER. 12Z SOUNDINGS FROM NEARBY AND
UPSTREAM LOCATIONS INCLUDING DVN/ILX...TOP AND SGF INDICATE PRESENCE
OF A FAIRLY DEEP MOISTURE PLUME WITH PRECIPITABLE WATER VALUES NEAR
2.0 INCHES. WHILE RAINFALL HAS BEEN SOMEWHAT PATCHY ACROSS THE CWA
THROUGH THE MORNING...STEADIER AND LOCALLY HEAVY RAINFALL ACROSS
EASTERN IA AND NORTHWEST IL SHOULD SPREAD ACROSS ESPECIALLY THE
ILLINOIS PORTIONS OF THE FORECAST AREA THROUGH THIS EVENING AS THE
MID-LEVEL CIRCULATION PROPAGATES TO THE EAST-NORTHEAST. GUIDANCE
CONTINUES TO PRODUCE BETWEEN ROUGHLY 0.80 AND GREATER THAN 2.00
INCHES OF QPF WITH THE HEAVIER RAINFALL LATE THIS AFTERNOON THROUGH
THIS EVENING ACROSS PARTS OF NORTHERN IL...AND GIVEN IMPRESSIVE
RAINFALL RATES IN SOME OF THE HEAVIER SHOWERS SO FAR THIS MORNING
AND SOME REPORTS OF 2+ INCHES OF RAINFALL FROM SOUTHERN/SOUTHEASTERN
IA...EXPECT THAT SOME LOCAL AREAS WITHIN CWA WILL SEE SOME
IMPRESSIVE RAIN AMOUNTS. WHILE VERY LITTLE CLOUD-GROUND LIGHTNING
HAS BEEN DETECTED WITH THIS ACTIVITY...SOLID FORCING...LOCATION OF
CWA WITHIN RIGHT ENTRANCE REGION OF UPPER JET STREAK TRANSLATING
ACROSS ONTARIO/NORTHERN GREAT LAKES...AND FORECAST SOUNDINGS WHICH
INDICATE DEEP MOIST-ADIABATIC LAPSE RATES SHOULD SUPPORT AT LEAST
OCCASIONAL EMBEDDED THUNDERSTORMS ACROSS THE AREA...FURTHER
ENHANCING POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL.
MID-LEVEL TROUGH AXIS AND SURFACE LOW PRESSURE WAVE ARE PROGGED TO
BE MOVING OUT OF NORTHEAST IL/FAR NORTHWEST INDIANA EARLY MONDAY
MORNING...WITH SURFACE COLD FRONT PUSHING ACROSS THE SOUTHEASTERN
COUNTIES OF THE CWA THROUGH MID-MORNING OR SO. SHARP DRYING IN
MID/UPPER LEVELS NOTED IN FORECAST SOUNDINGS ACROSS THE NORTHWEST
PARTS OF THE CWA BY SUNRISE...THOUGH WOULD SUSPECT SOME LINGERING
LOW CLOUD COVER. RELATIVELY LIGHT SFC WINDS AND VERY MOIST GROUND
CONDITIONS WILL LIKELY SUPPORT SOME FOG DEVELOPMENT EARLY MONDAY
MORNING...POSSIBLY BECOMING LOCALLY DENSE IF LOW CLOUDS CLEAR.
OTHERWISE...SHOULD SEE CLEARING FROM THE NORTHWEST THROUGH THE
MORNING HOURS AS THE SYSTEM PULLS AWAY TO THE EAST AND SURFACE HIGH
PRESSURE DEVELOPS ACROSS THE UPPER MIDWEST. NO REAL PUSH OF COOLER
AIR BEHIND THE FRONT...WITH TEMPS IN THE MID-UPPER 80S ANTICIPATED.
DRIER LOW LEVEL AIR AND LIGHT WINDS ASSOCIATED WITH APPROACHING SFC
HIGH PRESSURE RIDGE SHOULD SET UP COOLER CONDITIONS MONDAY NIGHT
HOWEVER...WITH LOWS IN THE 50S LIKELY AWAY FROM CHICAGO/LAKE
MICHIGAN.
DRY/MILD CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MID-WEEK
PERIOD AS UPPER RIDGE BUILDS ACROSS THE ROCKIES/HIGH PLAINS AND
TROUGH LINGERS OVER THE EAST COAST. THIS MAINTAINS SURFACE HIGH
PRESSURE OVER THE GREAT LAKES REGION THROUGH WEDNESDAY. ATTENTION
TURNS SOUTH TOWARD ISAAC...WHICH GUIDANCE AND NHC FORECASTS BRING TO
THE GULF COAST WEDNESDAY MORNING. AFTER LANDFALL...VARIOUS MODELS
AND ENSEMBLES CONTINUE TO SHOW CONSIDERABLE SPREAD AND LESS THAN
AVERAGE CONFIDENCE IN WHERE ISAAC WILL TRACK. WHILE GFS AND SOME
GEFS MEMBERS TAKE REMNANTS FARTHER WEST/NORTH...AT THIS POINT HAVE
PUT MORE WEIGHT BEHIND ENSEMBLE MEANS AND 00/12Z ECMWF SOLUTIONS
WHICH BRING ISAAC NORTH INTO THE LOWER OH VALLEY FRIDAY...THEN
NORTHEAST THROUGH THE OH VALLEY THROUGH SATURDAY. THIS MAINTAINS
DRY/WARM CONDITIONS ACROSS THE CWA THURSDAY/FRIDAY IN REGION OF
UPPER RIDGE/ENHANCED SUBSIDENCE NORTH OF REMNANTS OF ISAAC...THEN
BRINGS A CHANCE OF PRECIP MAINLY ACROSS SOUTHERN HALF OF CWA FRIDAY
NIGHT/SATURDAY AS THE SYSTEM MOVES UP THE OHIO VALLEY. BASED ON THIS
SCENARIO HAVE MAINTAINED WARMER TEMPS FROM PREVIOUS FORECAST
THURSDAY AND FRIDAY...WHICH ARE A LITTLE WARMER THAN THE WARMEST
GEFS ENSEMBLE MOS NUMBERS.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* BRIEF BREAK IN -SHRA AND RA BEFORE LARGE AREA OF -RA WITH
EMBEDDED HEAVIER CELLS MOVING IN FROM THE SW WITH HEAVIER RA
ARRIVING AROUND 00Z.
* VARYING VISIBILITY AND CEILING..WITH MVFR PREVAILING DURING
HEAVIER RA/SHRA.
* ISOLATED TS THROUGH MID EVENING.
* CEILINGS TRENDING DOWN TO PREVAILING IFR BY MID EVE AND
REMAINING THROUGH OVERNIGHT...AND VISIBILITIES DURING OVERNIGHT.
TRS
//DISCUSSION...UPDATED 18Z...
WEAK LOW PRESSURE OVER SOUTH-CENTRAL IOWA WILL DRIFT SLOWLY EAST
NORTHEAST TO NORTHERN IL THIS EVENING. A SURGE OF VERY TROPICAL
AIR AHEAD OF THE LOW HAS GENERATED WIDESPREAD RAIN WITH SCATTERED
HEAVIER SHOWERS ACROSS THE AREA...WITH THE HEAVIER SHOWERS
OCCASIONALLY DROPPING VISIBILITY TO IFR LEVELS FOR BRIEF PERIODS.
AS THE MOISTURE CONTINUES TO STREAM INTO THE REGION...CEILINGS
WILL LOWER TO PREVAILING LOWER END MVFR THIS AFTERNOON. WHILE
THERE WILL STILL BE A CHANCE FOR ISOLATED/EMBEDDED THUNDERSTORMS
THIS AFTERNOON...THE LIKELIHOOD OF ANY THUNDERSTORMS TO DIRECTLY
IMPACT THE TERMINALS IS SMALL.
AS THE SFC LOW MOVES OVER NRN IL BY EARLY THIS EVENING...EXPECT
CEILINGS TO CONTINUE TO LOWER...BECOMING PREVAILING IFR.
ALSO...WITH NO SIGNIFICANT PUSH OF COOLER AIR BEHIND THE COLD
FRONT CROSSING THE REGION...DO NOT ANTICIPATE ANY IMPROVEMENT
OVERNIGHT...AND IT IS MORE LIKELY THAT CIGS MAY EVEN DROP EVEN
LOWER...SO HAVE ADDED A TEMPO GROUP FOR 400FT CIGS FOR THE EARLY
MORNING HOURS. SIGNIFICANT IMPROVEMENT IS NOT EXPECTED UNTIL LATER
TOMORROW MORNING WHEN DRIER AIR FINALLY WORKS INTO THE
AREA...BRINGING CLEARING SKIES WITH LIGHT NWLY WINDS FOR TOMORROW.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MODERATE CONFIDENCE IN TIMING OF HEAVIER SHRA/RA THROUGH LATE
EVENING.
* HIGH CONFIDENCE OF ISOLATED EMBEDDED TS TIL MID EVENING...WITH
LOW THREAT OF DIRECTLY IMPACTING TERMINAL.
* LOW TO MODERATE CONFIDENCE ON SPECIFIC CIGS/VSBYS TRENDS FOR
EVENING.
* MODERATE TO HIGH CONFIDENCE IN TREND OF DETERIORATION DOWN TO
PREVAILING IFR DURING THE EVENING AND OVERNIGHT.
* LOW TO MODERATE CONFIDENCE ON SPECIFIC TIMING OF IFR TONIGHT.
* HIGH CONFIDENCE IN WINDS.
TRS
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT THROUGH FRIDAY...VFR. WX NIL.
SATURDAY...VFR. SLIGHT CHANCE TSRA.
ALLSOPP
&&
.MARINE...
236 PM CDT
LOW PRESSURE IS APPROACHING HUDSON BAY THIS AFTERNOON WITH A
SECONDARY AREA OF LOW PRESSURE OVER NORTHERN MISSOURI AND SOUTHERN
IOWA. THIS SECOND LOW WILL MOVE EAST PASSING SOUTH OF LAKE MICHIGAN
TONIGHT...WHILE A FRONTAL BOUNDARY BETWEEN THE TWO LOWS WILL SWEEP
ACROSS LAKE MICHIGAN TURNING WINDS TO THE WEST...THEN NORTHWEST.
MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS
THE UPPER MIDWEST INTO THE WESTERN GREAT LAKES REGION ALLOWING
NORTHERLY WINDS TO DIMINISH. THE HIGH WILL SETTLE TO THE EAST
OVER THE UPPER OHIO VALLEY THURSDAY INTO FRIDAY WHILE ANOTHER AREA
OF LOW PRESSURE MOVES ACROSS THE CANADIAN PRAIRIES. SOUTH TO
SOUTHWESTERLY WINDS WILL FRESHEN UP... PARTICULARLY OVER THE
NORTHERN HALF OF THE LAKE WHERE WINDS OF 20 TO 25 KT ARE
POSSIBLE.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Aug 26, 2:50 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT SUN AUG 26 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
350 PM CDT SUN AUG 26 2012 /450 PM EDT SUN AUG 26 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...WHICH WILL PRODUCE:
LOCALLY HEAVY RAINFALL.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
A LARGE AREA OF RAIN AND SCATTERED EMBEDDED THUNDERSTORMS OVER
PORTIONS OF WESTERN AND NORTHERN ILLINOIS THIS AFTERNOON WILL
CONTINUE TO SPREAD TO THE EAST NORTHEAST THIS EVENING ACROSS THE
REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA.
DISCUSSION:
RAIN AND EMBEDDED THUNDERSTORMS ASSOCIATED WITH AN AREA OF LOW
PRESSURE AND A COLD FRONT WILL PUSH ACROSS THE REGION THIS EVENING.
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR...THOUGH OCCASIONAL
HEAVY SHOWERS EVEN WITHOUT THUNDER WILL BRING LOCALLY HEAVY RAIN OF
AN INCH OR MORE TO SOME PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST
INDIANA. THE HEAVIEST RAIN WILL BE ACROSS NORTHERN ILLINOIS DURING
THE LATE AFTERNOON HOURS...SHIFTING EAST ACROSS NORTHWEST INDIANA
LATER THIS EVENING AND TONIGHT. THE LOW PRESSURE CENTER AND COLD
FRONT WILL MOVE OUT OF THE AREA MONDAY MORNING...WITH RAIN ENDING
FROM NORTHWEST TO SOUTHEAST EARLY IN THE DAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF
THE INTERSTATE 80 CORRIDOR FRIDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-272100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
350 PM CDT SUN AUG 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING..
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
350 PM CDT SUN AUG 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER MAINLY SOUTHERN LAKE
MICHIGAN TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE
MICHIGAN SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZER
In the hours before
Special weather statement, Aug 26, 5:40 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
640 PM CDT SUN AUG 26 2012
ILZ012>014-020>022-270145-
KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-
INCLUDING THE CITIES OF...AURORA...WHEATON...CHICAGO...OSWEGO...
MORRIS...JOLIET
640 PM CDT SUN AUG 26 2012
...PERIODS OF HEAVY RAIN THIS EVENING...
A LARGE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS...HAVE
MOVED BACK ACROSS THE CHICAGO METRO AREA EARLY THIS EVENING. THESE
SHOWERS WILL CONTINUE THROUGH MUCH OF THE EVENING BEFORE THEY
BEGIN TO SHIFT SOUTHEAST OF THE AREA LATER TONIGHT. DUE TO THE
LARGE MOISTURE CONTENT IN THE ATMOSPHERE...THESE SHOWERS WILL BE
CAPABLE OF PRODUCING PERIODS OF VERY HEAVY RAINFALL ACROSS THE
AREA. THE HEAVIEST SHOWERS COULD DROP THE VISIBILITIES DOWN AROUND
A MILE AND RESULT IN RAINFALL AMOUNTS UP TO AROUND AN INCH PER
HOUR. THESE HEAVY RAINFALL AMOUNTS WILL LEAD TO PONDING ON AREA
ROADWAYS AND COULD ALSO RESULT IN SOME MINOR FLOODING IN LOW LYING
AREAS. IF TRAVEL IS PLANNED ACROSS THE AREA THIS EVENING...BE
PREPARED FOR RAPID CHANCES IN THE VISIBILITIES WITHIN THE HEAVIER
SHOWERS AND SLOW DOWN TO PREVENT HYDROPLANING.
KJB
Local storm report, Aug 26, 5:43 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN ESE PONTIAC 40.88N 88.64W
08/26/2012 M1.05 INCH LIVINGSTON IL COCORAHS
1.05 INCHES SINCE 7 AM WITH 0.42 OF THAT IN THE LAST 60
MINUTES.
&&
BNLocal storm report, Aug 26, 6:15 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HEAVY RAIN 3 SW NORTH AURORA 41.77N 88.37W
08/26/2012 M2.63 INCH KANE IL TRAINED SPOTTER
TOTAL SO FAR WITH 2.00 IN THE LAST 90 MINUTES.
&&
BNLocal storm report, Aug 26, 6:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 1 NW OTTAWA 41.36N 88.85W
08/26/2012 M1.18 INCH LA SALLE IL COCORAHS
TOTAL SO FAR.
&&
BNFlash Flood, Cook
- When
- August 26, 6:45 PM CST to August 27, 12:30 AM CST
- Where
- Cook County, 2.36 mi E of Clybourn to 2.63 mi W of Hillside
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 41.913, -87.625
Heavy rain fell across portions of the Chicago Metropolitan area causing rapid filling of underpasses, ramps, and numerous viaducts. Southbound lanes of Lake Shore Drive were closed between North and Grand Avenues. Several side streets had water up to car bumpers in Summit. Some of the rainfall reports across the area include 4.53 inches in North Riverside, 3.64 inches near Oak Park, 3.25 inches in Berwyn, and 3.03 inches in Westchester.
Flood, Du Page
- When
- August 26, 6:45 PM CST to August 27, 12:00 AM CST
- Where
- Du Page County, 0.62 mi NW of Naperville to 0.78 mi NW of Naperville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.786, -88.159
Three to four inches of standing water was reported on portions of Route 34 in Naperville. Nearby rainfall reports include 3.16 inches in Lisle, and 3.05 inches in Oak Brook.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, August 26 to 31, 2012$17 million · 16 events
- Flash Flooding in Maryland, August 26, 2012$525,000 · 6 events
- Damaging Wind and Lightning Strike in Delaware, August 26, 2012$30,000 · 61 kt wind · 2 events
- Damaging Wind in Illinois, August 26, 2012$25,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, August 26, 201219 events
- Damaging Winds and Lightning Strikes in Maryland, August 26, 2012$20,000 · 52 kt wind · 4 events
- Flash Flooding in Maryland, August 26, 201217 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 26 to 27, 201215 events
- Dense Fog in Wisconsin, August 26 to 27, 201215 events
- Flash Flooding in New Mexico, August 26, 2012$12,000 · 2 events
- Tornado in Pennsylvania, August 26, 2012$12,000 · EF0 · 1 event
- Flash Flood and Damaging Winds in Pennsylvania, August 26, 2012$10,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410695, 410696.